Thunderstorm Wind, Jefferson
- When
- May 11, 5:00 PM CST
- Where
- Jefferson County, Beaumont
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 30.083, -94.100
Several homes received roof damage due to uprooted trees falling on them in the Pinewood subdivision.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
Several homes received roof damage due to uprooted trees falling on them in the Pinewood subdivision.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at May 11, 2:50 PM CST, 2 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 350 PM CDT TUE MAY 11 2004 .UPDATE...JUST COORDINATED WITH SPC NEW SEVERE THUNDERSTORM WATCH IN EFFECT FOR JEFFERSON...ORANGE...HARDIN...JASPER AND NEWTON COUNTIES UNTIL 7 PM. BOW ECHO FEATURE PRODUCING DAMAGING WINDS IN THE HOUSTON METRO AREA HAS HELD TOGETHER MOVING EAST-NORTHEAST AT 40 KNOTS. && .SYNOPSIS...RADAR THIS AFTERNOON SHOWS COMBINATION OF DAYTIME HEATING AND A MOIST AND UNSTABLE ATMOSPHERE HAS PRODUCED SHOWERS AND THUNDERSTORMS...WITH A MAJORITY OF THE ACTIVITY IN SOUTHEAST TEXAS. WATER VAPOR IMAGERY CONTINUES TO SHOW VORT MAX/MCS JUST WEST OF HOUSTON MOVING OFF TO THE EAST-NORTHEAST. && .DISCUSSION...WILL CONTINUE LIKELY POPS INTO THE EVENING HOURS AS SHORT WAVE/VORT MAX MOVES ACROSS. WITH HIGH MOISTURE CONTENT (GOES SOUNDER PWAT AROUND 1.7 TO 1.9 INCHES) COULD SEE SOME LOCALLY HEAVY RAINFALL WITH HOURLY RAINFALL RATES BETWEEN 1.5 AND 2 INCHES PER HOUR. ACTIVITY IS EXPECTED TO DECREASE BY MIDNIGHT AS SHORT WAVE ENERGY PASSES. SHORT WAVE ON WEDNESDAY IS EXPECTED TO BE NORTH AND EAST OF THE FORECAST AREA AND THIS IS WHERE THE BEST CHANCE FOR RAIN WILL OCCUR. EVEN THOUGH WESTERN ZONES MAY SEE SOME NVA IN WAKE OF THE SHORT WAVE EARLY ON...STILL HIGH MOISTURE CONTENT AND DAYTIME HEATING SHOULD BE ENOUGH TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON HOURS ALONG THE SEABREEZE THAT WILL GRADUALLY PUSH INLAND. SIMILAR PATTERN IS SEEN ACROSS THE FORECAST AREA THROUGH THE REMAINDER OF THE WEEK. RIDGE WILL CONTINUE OVER THE SOUTHEAST US WITH SOUTHERLY FLOW AROUND IT PROVIDING GULF MOISTURE OVER THE REGION. DAYTIME HEATING WILL PROVIDE SCATTERED SHOWERS AND THUNDERSTORMS EACH DAY. SLIGHTLY BETTER CHANCES WILL BE POSSIBLE FRIDAY AFTERNOON INTO SATURDAY AS FRONTAL SYSTEM APPROACHES THE FORECAST AREA BUT SHOULD STALL TO THE NORTHWEST. FRONTAL SYSTEM WILL LIKELY HELP PROVIDE A FOCUS FOR THE SHOWERS AND THUNDERSTORMS. PATTERN IS PROGGED TO CHANGE BY EARLY NEXT WEEK WITH UPPER LEVEL RIDGING AND DRIER AIR EXPECTED TO MOVE OVER THE FORECAST AREA. && .PRELIMINARY POINT TEMPS/POPS... LCH 70 84 70 84 / 60 40 20 40 BPT 71 84 71 83 / 60 40 20 40 AEX 68 84 68 84 / 60 50 30 40 LFT 70 83 69 84 / 60 50 30 40 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX..SVR WATCH...TXZ181-182-201-215-216-TIL 7 PM. && 07-RUA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 600 AM CDT TUE MAY 11 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 121100- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 600 AM CDT TUE MAY 11 2004 .DAY ONE...TODAY AND TONIGHT... NUMEROUS THUNDERSTORMS WITH HEAVY RAIN ARE LIKELY THIS AFTERNOON. MEAN AREAL RAINWATER AMOUNTS WILL RANGE FROM 1/2 INCH ACROSS SOUTH CENTRAL LOUISIANA TO 1 1/2 INCHES ACROSS SOUTHEAST TEXAS. LOCAL AMOUNTS FROM 2 TO 4 INCHES ARE POSSIBLE IN THE MORE STRONGER THUNDERSTORMS. ALSO ISOLATED SHORT-LIVED SEVERE THUNDERSTORMS ARE POSSIBLE THE PRIMARY THREAT WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SHOWERS AND THUNDERSTORMS ARE LIKELY ON WEDNESDAY. ONCE AGAIN, ISOLATED SHORT-LIVED SEVERE THUNDERSTORMS ARE POSSIBLE. HOWEVER, WIDESPREAD SEVERE WEATHER IS NOT LIKELY. HIT-OR-MISS SHOWERS AND THUNDERSTORMS WILL OCCUR THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. 21
The Lake Charles radar (KLCH), 85 km away, was scanning. The volume nearest the first event began at 23:00 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5396398.